Missouri, 2013Flooding in Missouri, April 18 to 22, 2013
April 18 to 22, 2013 · NWS LSX · 2 events in 1 county or zone
The South Fabius River and the North River rose to major flood levels in Marion County. The North River crested on April 18th and the South Fabius River crested on April 19th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- $13,000
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The South Fabius River and the North River rose to major flood levels in Marion County. The North River crested on April 18th and the South Fabius River crested on April 19th. Damage was limited to a few closed roads and farmland flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 18, 7:08 PM CST, 53 minutes earlier.
Area forecast discussion, Apr 18, 7:08 PM CST, 53 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
808 PM CDT THU APR 18 2013
.SHORT TERM...(THROUGH LATE TONIGHT)
ISSUED AT 317 PM CDT THU APR 18 2013
AT 19Z/2PM...THE SFC CDFNT WAS LOCATED FROM NEAR KPPQ-ENTERING THE
WRN SUBURBS OF STL METRO-NEAR KFYG-REYNOLDS COUNTY MO. THIS CDFNT
HAS BEEN ACCOMPANIED BY A SUDDEN WIND SHIFT OUT OF THE W AND AN
INCREASE IN WINDS TO GUSTS TO 30-35 MPH AS WELL AS A SHARP TEMP DROP
INTO THE 40S WITHIN A HOUR OR TWO. A NARROW LINE OF CONVECTION HAS
DEVELOPED ALONG THE FRONT BUT THE AIR IT IS MOVING THRU IS VERY WELL
WORKED OVER AND DO NOT ANTICIPATE MUCH STRENGTH TO DEVELOP IN THE
CONVECTION ALTHOUGH A BRIEF HEAVY DOWNPOUR IS LIKELY. AT THE UPPER
LEVELS...A DEEP TROF EXISTS OVER THE PLAINS AND HAS BEEN PROGRESSING
SLOWLY NEWD...WITH THE CENTER OF THIS POWERFUL STORM SYSTEM OVER ERN
NEBRASKA. ANOTHER SHORTWAVE EXISTS OVER ERN ALBERTA PROVINCE CANADA
AND COULD PLAY A ROLE IN OUR WX FOR FRIDAY.
THE CENTER OF THE STORM SYSTEM WILL CONTINUE TO PUSH NEWD AND INTO
THE UPR MS VALLEY BY LATE THIS EVENING WITH THE TROF AXIS EXTENDING
TO THE S NOT MOVING THRU OUR FA UNTIL FRIDAY MORNING. THIS WILL
PROMOTE MORE CLOUDS THAN NOT THRU THAT TIME AND WILL GO WITH A
MOSTLY CLOUDY FCST ALTHOUGH LOSS OF HEATING THIS EVENING COULD
DEVELOP A FEW MORE HOLES IN THE SC CLOUD DECK TO OUR W IN ERN KS.
MODELS SEEM TO HAVE A GOOD HANDLE ON EWD PUSH OF RAIN AND TSRA...
WITH THE HEAVIER RAIN AND TSRA TO EXIT THE FAR ERN FA...AROUND
MARION AND WASHINGTON COUNTIES IN IL...BY THE MIDDLE PART OF THIS
EVENING OR AROUND 9PM. WHAT WILL BE IN ITS WAKE WILL BE A PERIOD OF
LIGHT RAIN OR DRIZZLE WHICH IN ITSELF SHOULD BE SHORT-LIVED. THIS
AREA OF DRIZZLE SHOULD FOLLOW CD FROPA OR WITHIN AN HOUR OR SO.
WITH THE EXIT OF THE HEAVIEST RAINFALL RATES ASSOCIATED WITH TSRA BY
23Z/6PM...DO NOT ANTICIPATE EXTENDING THE FFA IN TIME AND WILL
LIKELY TAKE A DEEP CUT TO IT BY THE 4PM PACKAGE ISSUANCE.
TEMPS ARE QUITE CHILLY BEHIND THE CDFNT...AND COUPLED WITH WIND
GUSTS OUT OF THE W AT 25-30MPH...IT WILL FEEL MUCH COLDER IN AREAS
COMPARED TO WHAT WE HAD DEALT WITHIN 24HRS PRIOR. MOS MIN TEMPS FOR
TONIGHT LOOK REASONABLE DESPITE HIGH LEVELS OF MIXING AND CLOUDS
WITH KMCI ALREADY AT 38F EARLY IN THE AFTN! DO NOT SEE THE NEED FOR
ANY FROST OR FREEZE HEADLINES WITH MINS AT OR ABOVE 32F EXPECTED AND
WINDS TOO HIGH FOR FROST DEVELOPMENT.
TES
.LONG TERM...(FRIDAY THROUGH NEXT THURSDAY)
ISSUED AT 317 PM CDT THU APR 18 2013
FRIDAY AND FRIDAY NIGHT...A NORTHWEST FLOW SHORTWAVE /CURRENTLY
OVER ERN ALBERTA AND WRN SASKATCHEWAN/ WILL DIVE SEWD INTO THE
MIDWEST IN THE WAKE OF A DEPARTING LOW PRESSURE SYSTEM. THIS
FEATURE WILL PROVIDE FORCING FOR SCT SHRA ON FRIDAY ACROSS PARTS
OF MO/IL/IA. DESPITE SOME MODEL DISAGREEMENT REGARDING HOW FAR
SOUTH AND WEST THIS FEATURE WILL BE LOCATED BY FRIDAY AFTN...THERE
IS GENERAL AGREEMENT REGARDING AN AREA OF DIVERGENCE ALOFT
ACCOMPANIED BY FAVORABLE H7-H5 LAPSE RATES FOR ISO-SCT SHRA ACROSS
EXTREME NERN MO AND WEST CENTRAL IL. RIDGE AXIS THEN BUILDS INTO
THE REGION ON FRI NIGHT LEADING TO DECREASING WINDS. SKIES ALSO
BEGIN CLEARING ON FRI NIGHT WHICH SHOULD LEAD TO FAIR RADIATIONAL
COOLING CONDITIONS CONSIDERING THE DRIER AIR MASS THAT WILL BE IN
PLACE BY THAT TIME. HOWEVER...THE VERY MOIST GROUND AND LARGE
AREAS OF STANDING WATER FROM RECENT HEAVY RAINFALL WILL PROBABLY
MODIFY THAT AIR MASS BY MOISTENING IT AT THE LOWEST LEVELS.
DEPENDING ON HOW MUCH MOISTENING OCCURS AND OVER WHAT DEPTH...IT
IS POSSIBLE THAT FOG COULD DVLP TOMORROW NIGHT AND INTERFERE WITH
THE EXPECTED TEMPERATURE DROP.
SATURDAY THROUGH SUNDAY NIGHT...SFC HIGH SHIFTS EWD ALLOWING A
RETURN OF SLY TO SWLY WINDS. THE COMBINATION OF WINDS AROUND THE
BACK SIDE OF THE HIGH PRESSURE CENTER ALONG WITH WINDS INDUCED BY A
DVLPG SFC LOW ON THE LEE SIDE OF THE ROCKIES WILL PULL A WMFNT NEWD
INTO MO ON SAT. IT LOOKS LIKE THE WARMEST TEMPERATURES WILL BE
ACROSS CENTRAL MO AND THE ERN OZARKS. A BROAD BUT WEAK TROF WILL
PASS ACROSS THE AREA ON SUNDAY AND COULD PROVIDE SUPPORT FOR ISO-
SCT SHRA HOWEVER THERE IS LOW CONFIDENCE IN PCPN ATTM.
MONDAY THROUGH WEDNESDAY...A STRONG LOW PRESSURE SYSTEM IS FCST TO
DVLP INVOF THE FOUR CORNERS REGION EARLY NEXT WEEK AND PRODUCE
WIDESPREAD PCPN ACROSS MO/IL. THIS SYSTEM WILL ALSO SEND ANOTHER
CDFNT ACROSS THE AREA LEADING TO COOLER TEMPERATURES FOR THE MIDDLE
OF NEXT WEEK. THERE ARE STILL SOME TIMING AND PLACEMENT DIFFERENCES
BETWEEN THE GFS AND THE ECMWF HOWEVER BOTH MODELS ARE IN GENERAL
AGREEMENT ON THE LARGE SCALE PATTN. ATTM TUESDAY LOOKS LIKE THE
MOST FAVORABLE TIME PD FOR WIDESPREAD PCPN.
KANOFSKY
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 740 PM CDT THU APR 18 2013
POTENT COLD FRONT MOVED THRU EARLIER TODAY SWITCHING WINDS TO THE
WEST. IT IS CURRENTLY ALIGNED FROM N CNTRL IL THRU SE IL THEN
ALONG THE MS RIVER INTO LA. PRECIP ALONG THE FRONT IS SLOWLY
MOVING EAST AND SHOULD EXIT S CNTRL IL THIS EVENING. THERE IS
PLENTY OF LOW LEVEL MOISTURE ON THE BACKSIDE OF THIS SYSTEM THAT
WILL CONTINUE TO MOVE IN FROM THE NW THRU THE FCST. SOME PATCHES
OF VERY LIGHT RAIN AND/OR DRIZZLE EXIST ACROSS NE MO AND W CNTRL
IL. THIS ACTIVITY IS NOT SIGNIFICANT ENOUGH TO CAUSE ANY ISSUES
AT THE TERMINALS AND THEREFORE WAS NOT INCLUDED IN THE FCST. SATELLITE
AND SFC OBS SHOW WIDESPREAD MVFR CIGS ACROSS THE ENTIRE MIDWEST.
THE MVFR CIGS WILL BE THE RULE OVERNIGHT AND SHOULD GRADUALLY
RISE THRU THE DAY FRIDAY. CIGS SHOULD BEGIN TO SCATTER OUT TOWARDS
FRIDAY EVENING. AS THE MAIN STORM SYSTEM LIFTS INTO THE GRT
LKS...THE PRESSURE GRADIENT WILL INCREASE KEEPING A GUSTY WRLY
WIND THRU FRIDAY.
SPECIFICS FOR KSTL...
MVFR CIGS AND A GUSTY WRLY WIND WILL CONTINUE THRU TONIGHT AND
INTO TOMORROW. CIGS AND WINDS SHOULD DIMINISH AFTER SUNSET.
2%
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, Apr 18, 7:42 PM CST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
842 PM CDT THU APR 18 2013
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-191200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
842 PM CDT THU APR 18 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
SOME POINTS ALONG THE MISSISSIPPI AND LAMOINE RIVERS ARE IN MAJOR
FLOOD. PLEASE SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC
DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE OF THUNDERSTORMS ACROSS PARTS OF THE AREA
MONDAY AND MONDAY NIGHT AND FOR THE ENTIRE AREA ON TUESDAY.
SOME POINTS ALONG THE MISSISSIPPI...ILLINOIS...FABIUS...QUIVRE
AND LAMOINE RIVERS WILL BE IN OR GO TO MAJOR FLOOD. PLEASE SEE THE
APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.
GKS
In the hours before
Local storm report, Apr 18, 6:15 PM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
715 PM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM HEAVY RAIN HILLSBORO 38.23N 90.57W
04/18/2013 M3.70 INCH JEFFERSON MO TRAINED SPOTTER
RAIN TOTAL OF 3.70 INCHES
&&
GKSLocal storm report, Apr 18, 6:18 PM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
718 PM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HEAVY RAIN COLUMBIA 38.46N 90.23W
04/18/2013 M3.60 INCH MONROE IL TRAINED SPOTTER
&&
GKSLocal storm report, Apr 18, 6:20 PM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
720 PM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM HEAVY RAIN ST. LOUIS 38.64N 90.24W
04/18/2013 M3.04 INCH ST. LOUIS CITY MO TRAINED SPOTTER
3.04 INCH TOTAL TODAY
&&
GKSLocal storm report, Apr 18, 6:40 PM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
740 PM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN 3 ESE HILLSBORO 38.22N 90.52W
04/18/2013 M3.00 INCH JEFFERSON MO TRAINED SPOTTER
STORM TOTAL
&&
MILLERLocal storm report, Apr 18, 6:50 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
750 PM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HEAVY RAIN 3 SE BELLEVILLE 38.50N 89.96W
04/18/2013 M5.65 INCH ST. CLAIR IL TRAINED SPOTTER
STORM TOTAL
&&
MILLERLocal storm report, Apr 18, 7:39 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
839 PM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM HEAVY RAIN AUGUSTA 38.57N 90.88W
04/18/2013 M2.20 INCH ST. CHARLES MO TRAINED SPOTTER
STORM TOTAL
&&
MILLERFlood, Marion
- When
- April 18, 8:01 PM CST to April 19, 6:23 PM CST
- Where
- Marion County, 4.39 mi NW of Woodland to 1.94 mi NW of Woodland
- Cause
- Heavy Rain
- Property damage
- $1,000
- Crop damage
- $3,000
- Reported by
- River/Stream Gage
- Coordinates
- 39.800, -91.651
The North River crested at major flood level on April 18th. Damage was limited to a few closed roads and flooded farmland.
Flood, Marion
- When
- April 18, 9:01 PM CST to April 22, 6:17 AM CST
- Where
- Marion County, 1.96 mi SSE of Taylor to 2.52 mi WSW of Mark
- Cause
- Heavy Rain
- Property damage
- $2,000
- Crop damage
- $10,000
- Reported by
- River/Stream Gage
- Coordinates
- 39.904, -91.515
The South Fabius River crested at major flood level on April 19th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Illinois, April 18 to 30, 2013$31 million · 11 events
- Avalanche in Colorado, April 18, 20131 death · 1 event
- Flash Flood and Flooding in Illinois, April 18 to 22, 2013$1.5 million · 9 events
- Flooding in Indiana, April 18 to 19, 2013$92,000 · 21 events
- Tornadoes and Hail in Arkansas, April 18, 2013$53,000 · EF1 · 8 events
- Tornadoes and Damaging Winds in Louisiana, April 18, 2013$55,000 · EF1 · 4 events
- Tornadoes and Hail in Mississippi, April 18, 2013$40,000 · EF1 · 8 events
- Tornadoes and Damaging Winds in Kentucky, April 18, 2013$65,000 · EF0 · 6 events
- Flooding in Missouri, April 18 to 21, 2013$54,000 · 2 events
- Winter Storm in Minnesota, April 18 to 19, 201329 events
- Flooding in Wisconsin, April 18 to 24, 2013$27,000 · 5 events
- Hail and Damaging Winds in Michigan, April 18, 2013$14,000 · 56 kt wind · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 455822, 455819.